MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number GST60D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent 5/20/2026 d4 batch # unk b3: only event year known: 2026.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what device was used for the reloads? what two anatomical structures were being connected? was buttress material used? any malformed staples throughout the procedures? what was the product code that was used for the reloads? why does the surgeon believe the leaks are associated with the gold reload? what post-op care did the patient receive? please give the procedure date? what type of tissue was the device fired on? what is the product code of the device that was utilized in the surgery? what were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? were there any issues experienced with the device in the initial surgical procedure? what healthcare professional fired the device and what is his/her experience with the device? did the healthcare professional wait 15 seconds after closing the device before firing? were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Was a leak test performed? if so, what type and what was the result? was the staple line visualized endoscopically during the initial surgical procedure? how many days postoperative did the leak occur? how was the leak identified? what was observed at the site of the leak upon reoperation? how was the leak addressed? what is the current status of the patient? any clips, clamps, or graspers near the area where the device was being fired? please provide a timeline of events.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
I was reported that during an unknown procedure a leak occurred, and the common denominator was the gold reload.If other, describe anastomotic leakage, did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes, did the patient require revision surgery or hardware removal? yes, was device explanted? false, did patient require revision surgery? true, if no, was there any additional medical intervention required such as x-rays, additional procedures, prescriptions? reoperation, patient status/ outcome / consequences yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? reoperation, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, if yes, describe reoperation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/9/2026.D4: batch #819d26.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one gst60d reload was received sterile with no apparent damage.The returned reload was opened and tested with a test device.The returned reload was tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The event described could not be confirmed as the reload performed without any difficulties noted.No malformed staples were observed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 819d26, and no non-conformances were identified.Additional information was requested, and the following was obtained: what device was used for the reloads? (b)(6).What two anatomical structures were being connected? distal sigmoid was resected during a sigmoid resection.Was buttress material used? no.Any malformed staples throughout the procedures? unknown.What was the product code that was used for the reloads? gst60d.Why does the surgeon believe the leaks are associated with the gold reload? it was the only common denominator; but the surgical team also believes it could be coincidence - but they want to rule out any product defects.What post-op care did the patient receive? reoperation.Please give the procedure date? last week of (b)(6).What type of tissue was the device fired on? sigmoid.What were the indications for surgery? carcinoma.What surgical procedure was performed? lar and/or sigmoid resection.Did the patient receive any preoperative chemotherapy or radiation? no.Were there any issues experienced with the device in the initial surgical procedure? no.What healthcare professional fired the device and what is his/her experience with the device? extensive experience, surgeon.Did the healthcare professional wait 15 seconds after closing the device before firing? yes.Were there any issues with opening the device? if yes, what trouble shooting steps were used to open the device? no.Were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.No.Was a leak test performed? if so, what type and what was the result? yes.Was the staple line visualized endoscopically during the initial surgical procedure? yes.How many days postoperative did the leak occur? during hospitalization post-operatively how was the leak identified? radiological.What was observed at the site of the leak upon reoperation? only one leak occurred at the staple line of the gst60d, the other two at the circular staple line.How was the leak addressed? reoperation.What is the current status of the patient? unknown.Any clips, clamps, or graspers near the area where the device was being fired? unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/10/2026.It was determined that this file is a duplicate file.Moving forward all information will be under mw3005075853-2026-03768.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key25233035
Report Number3005075853-2026-03769
Device Sequence Number5238967
Product Code GDW
UDI-Device Identifier10705036014690
UDI-Public(01)10705036014690(17)281031(10)831D74
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K183435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGST60D
Device Lot Number831D74
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer06/03/2026
06/10/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date06/09/2026
06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EC60A SINGLE PRODUCT INQUIRY; EC60A SINGLE PRODUCT INQUIRY.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown